Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

RA, fibromyagia, diverticulitis, bad infection in intestines, diarrhea, sickness. Have been on methotrexate. Help?

I have been on methotrexate for 14 years, plus other drugs for my RA and fibromylagia. I was in the hospital one month a go with bad stomach pain in the lower left part of my stomach for one week, they said that I had a very bad infection in my intestines, did a cat scan saying it was diverticulitis. They took me off methotrexate and plaquenil immediately saying it could be the cause of it, I ended up with very bad uncontrollable diarrhea then after a week of being so sick in the hospital it stopped and I have been fine every since, no pain in stomach and go to the bathroom daily without diarrhea. My RA doctor left it up to me to go back on the methotrexrate but hold off the plaquenil, but if I got diarrhea to stop it again. I was originally told to never go off the methotrexrate that the RA would become very active again and possibly worse, which scares me, I don't want to go backwards. I was told 14 years ago that I would be in a wheel chair and I told the Dr. I would not, I walk three to four times a week two miles, and actually do pretty well. My question is in stopping the methotrexrate is this going to cause more problems, can't seem to get an answer from my doctors. Thanking you in advance, Gloria Porter
Asked On : Sun, 21 Apr 2013
Answers:  1 Views:  142
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi welcome to ealth care magic forum.
Thanks for asking a question to H.C.M.Forum.
You are on methotrexate, for 14 years, you are suffering from R.A., and fibromyalgia. You had pain abdomen and and diverticulitis, and thought to be due to methotrexate, and changed to plaquinil, then you had diarrhoea. The suggested to go back to methotrexate.
As you was using methotrexate, since 14 years, the diverticulitis may not be due to the drug, and it may be due to glutin containing foods, or lactose intolarence.
I advise you to consult a gastro entirologist for diagnosis and treatment. You may need to get the colonoscopy besides other routine tests for confirmation.
Wishing for a quick and complete recovery.
Best regards.
Answered: Wed, 24 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor